MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +9 S; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 42MM REVERSE LINER +9 S; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR-0990-200-429S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a total shoulder arthroplasty surgery performed on (b)(6) 2023, the patient fell on (b)(6) 2023 and dislocated their prosthesis.To resolve this adverse event, a closed reduction was attempted, but this treatment method failed; the incident required to be resolved via a revision surgery performed on (b)(6) 2023.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after a total shoulder arthroplasty surgery performed on (b)(6) 2023, the patient fell on (b)(6) 2023 and dislocated their aetos reverse shoulder prosthesis.To resolve this adverse event, a closed reduction was attempted, but this treatment method failed; the incident required to be resolved via a revision surgery performed on (b)(6) 2023.The patient's current health status is unknown, but it was stated the polymer insert looked intact and undamaged when explanted.
 
Additional Manufacturer Narrative
Additional information: d4 (catalog number, lot number, expiration date, unique identifier (udi) #), d10, g3/g4 (pma/510(k)number), h4 corrected data: b5, d1.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.Per case details, approximately one (1) month after a total shoulder arthroplasty, the patient reportedly fell dislocating aetos shoulder prosthesis (15 deg augment baseplate full wedge).The patient underwent a revision surgery to treat the dislocation after a closed reduction procedure failed.The revision surgery revealed the ¿poly looked intact and not damaged when removed.¿ the patient impact was the reported fall and dislocation, failed closed reduction and revision.The patient¿s current health status is unknown.No further clinical/medical can be rendered.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos¿ shoulder system revealed that migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.This has been identified as an adverse event.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Corrected data: b5, d1, d4 (catalog number, lot number, expiration date, unique identifier (udi) #), d10, h4, h6 (medical device problem code).
 
Event or Problem Description
It was reported that, after a total shoulder arthroplasty surgery performed on (b)(6)2023, the patient fell on (b)(6)2023 and dislocated their aetos reverse shoulder prosthesis.To resolve this adverse event, a closed reduction was attempted, but this treatment method failed; the incident required to be resolved via a revision surgery performed on(b)(6)2023.When opened, it was found that the 42mm reverse liner +9 s had disassociated from the stem and was concentric to the glenosphere, although it looked intact and undamaged when explanted.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.Per case details, approximately one (1) month after a total shoulder arthroplasty, the patient reportedly fell dislocating aetos shoulder prosthesis (15 deg augment baseplate full wedge).The patient underwent a revision surgery to treat the dislocation after a closed reduction procedure failed.The revision surgery revealed the ¿poly looked intact and not damaged when removed¿.The patient impact was the reported fall and dislocation, failed closed reduction and revision.The patient¿s current health status is unknown.No further clinical/medical can be rendered.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos shoulder system revealed that migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.This has been identified as an adverse event.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the provided electronic copies of x-ray images appear congruent with complaint showing dislocation.However, unable to discern location of poly liner in the images and cannot confirm ¿poly adherent to glenosphere¿ based on images provided.On 10/27/23, images appear to confirm revision with implantation of humeral spacer with presence of staple closure.A clinical root cause could not be determined based off the provided imaging.However, unable to confirm full modular engagement, suitability of the retained glenosphere after the first dislocation/disassociation/revision, and/or rule-out ligament/tendon/muscle involvement based off the provided imaging.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos¿ shoulder system revealed in the adverse events section that migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include injury, patient condition, postoperative care, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the explanted devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
42MM REVERSE LINER +9 S
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18150132
Report Number3002788818-2023-00106
Device Sequence Number14877404
Product Code KWS
UDI-Device Identifier00885556810637
UDI-Public885556810637
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K230572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLNR-0990-200-429S
Device Lot Number700001149
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer11/15/2023
12/14/2023
03/18/2024
05/07/2024
06/26/2025
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date11/23/2023
12/15/2023
04/12/2024
05/09/2024
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GBP-0990-502-15F/700006190/15 DEG AUGMENT BASEPLAT; GLS0990-506-4200C/700003357/42MM GLENOSPHERE CONCE; PN:GLS0990-506-4200C/LN:700003357/42MM GLENOSPHERE; PN:LNR-0990-200-429S/LN:700001149/ 42MM REVERSE L; PN:STEM-0990-100-002/LN:700006799/META HUMERAL STE; STEM-0990-100-002/700006799/META HUMERAL STEM SIZE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale